MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX560
Medical Device Problem Codes Material Discolored (1170); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Hold r.P 10.27.2022 it was reported that a 66-year-old caucasian female patient who underwent an unspecified breast surgery with mentor memorygel xtra breast implant 560cc gel breast prostheses developed capsular contracture (baker grade unknown) in both of her breasts post implantation.As a result, the patient underwent unilateral explantation of the left breast prosthesis on (b)(6) 2022 and it was replaced with an unspecified breast prosthesis.The surgeon observed that the explanted left breast prosthesis appeared abnormal and that the gel inside it had a white discoloration.At the time of this report, mentor has received no information regarding explantation or an expected explantation date for the patient¿s right breast prosthesis.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: pc-001209797.
 
Additional Manufacturer Narrative
On 31-oct-2022, mentor became aware that the side of implant was switched when the complaint was reported.It was previously reported that this report is for the patient¿s right breast prosthesis.Lot #7746381, serial # (b)(6) actually pertains to the patient¿s left breast prosthesis.As a result, the following updates were made: block b1 is product problem is checked.Block b2 is required intervention is checked.H6 medical device problem codes a0203 & a0407 were added (it was reported that the left breast prosthesis appeared abnormal and had white discoloration).The mentor failure analysis lab received the device for evaluation on 13-oct-2022.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 18-nov-2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture.Additionally, it was reported that the implant had a white discoloration.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.During visual evaluation of the returned device, the gel was observed to be white.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Discoloration of the implants as observed in the samples returned is related to the concentration of the triglycerides in the gel fillers and their degree of unsaturation.This finding is consistent with the reported discoloration of breast implant silicone gel in vivo in the scientific literature.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H6 investigation findings c22: cosmetic issue.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15683142
Report Number1645337-2022-13016
Device Sequence Number6497427
Product Code FTR
UDI-Device Identifier00081317025122
UDI-Public00081317025122
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberSMPX560
Device Catalogue NumberSMPX560
Device Lot Number7746381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/31/2022
11/18/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/09/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite